MAUDE Adverse Event Report: ACUMED, LLC T8 CANNULATED HEXALOBE DRIVER; DRIVER, PROSTHESIS

ACUMED, LLC T8 CANNULATED HEXALOBE DRIVER; DRIVER, PROSTHESIS
Model Number 80-4151
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned driver was visually inspected to confirm failure.Under magnification, the t8 cannulated hexalobe driver (pn 80-4151) and batch was confirmed.The driver shows signs of torsional fracture patterns, identified at the transition from the shaft to the hexalobe tip at a steep angle.A torsional fracture pattern likely indicates an excessive twisting load about the driver's central axis.Additionally, there was some visible dullness, denting and deformation on the exposed fractured edges of the hexalobe.The length was measured using mitutoyo calipers to approximate the location of fracture.The driver measured 3.437", indicating that approximately.063" broke off the driver tip.Driver tip breakage may occur when excessive force is applied to the driver during use to overcome increased resistance.This increased resistance can have many contributing factors such as encountering dense bone, inadequate pilot hole depth, and improper surgical technique.No definitive conclusion can be made.
 
Event or Problem Description
It was reported that during a surgical procedure, a drill tip broke during final tightening.No part of drill bit was left in the patient.

Brand Name
T8 CANNULATED HEXALOBE DRIVER
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
ACUMED, LLC
5885 ne cornelius pass road
hillsboro OR 97124
Manufacturer (Section G)
ACUMED LLC
5885 ne cornelius pass road
hillsboro OR 97124
Manufacturer Contact
kimberly banning
5885 ne cornelius pass road
hillsboro, OR 97124
MDR Report Key23392353
Report Number3025141-2025-00557
Device Sequence Number10052693
Product Code HWR
UDI-Device Identifier10806378121623
UDI-Public10806378121623
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number80-4151
Device Catalogue Number80-4151
Device Lot Number658461
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2025
Initial Report FDA Received Date10/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown